Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 8, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 27, 2016, 5:32 PM CDT for Henderson County, Union County, Webster County, Kentucky. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 5:32 PM CDT (22:32 UTC)
- Expired
- Apr 27, 2016, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henderson County, KY, Union County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 58 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:51 PM CDT | FLASH FLOOD | Dixon, KY | FLASH FLOODING BEING REPORTED COUNTY-WIDE. |
| Apr 27, 6:01 PM CDT | FLASH FLOOD | Henderson, KY | ALTERNATE 41 AND 425 IS FLOODED. |
| Apr 27, 6:17 PM CDT | FLASH FLOOD | Henderson, KY | SEVERAL CITY STREETS FLOODED...PORTIONS OF INGRAM ROAD IMPASSABLE. |
| Apr 27, 6:58 PM CDT | FLASH FLOOD | Corydon, KY | WATER SURROUNDING HOMES ON HIGHWAY 136 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
713
WGUS53 KPAH 272232
FFWPAH
KYC101-225-233-280130-
/O.NEW.KPAH.FF.W.0008.160427T2232Z-160428T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
532 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HENDERSON COUNTY IN NORTHWESTERN KENTUCKY...
UNION COUNTY IN NORTHWESTERN KENTUCKY...
WEBSTER COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 830 PM CDT
* AT 532 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EVANSVILLE...HENDERSON...NEWBURGH...MORGANFIELD...PROVIDENCE...STURGIS...
BRECKINRIDGE CENTER...SEBREE...CLAY...UNIONTOWN...DIXON...CORYDON...
ROBARDS...WAVERLY...OLD SHAWNEETOWN...WHEATCROFT AND HEBBARDSVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
LAT...LON 3778 8727 3765 8750 3757 8738 3735 8781
3741 8793 3755 8800 3751 8806 3758 8814
3768 8815 3780 8803 3781 8791 3793 8790
3787 8782 3790 8767 3783 8767 3786 8759
3798 8759 3791 8751 3795 8741 3790 8730
$$
PSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 2:44 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 27, 2:44 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Paducah KY 244 PM CDT WED APR 27 2016 .SHORT TERM...(Tonight through Friday night) Issued at 244 PM CDT Wed Apr 27 2016 Models still indicate showers and thunderstorms will be developing by late this afternoon and will continue into this evening as an area of low pressure surges out ahead of the approaching cold front. Not sure of how widespread the convective activity will be, but for now will go with high chance west to likely pops east late today into this evening, and make some adjustments as things develop. Showers and storms should be ending along and west of the Mississippi River by around midnight, and across the rest of the PAH forecast area by daybreak as the cold front pushes east of our region Thursday morning. ECMWF is a little slower with the cold front, but all the models in general have been a little off in the timing with this system, so will just go dry after 12z Thursday for now and make adjustments as needed. We should see a brief break in our unsettled weather pattern Thursday into Thursday night as a weak upper level ridge slides across the area. By 12z Friday, models show a surface low over the Southern Plains and a warm front lifting northward toward our region. ECMWF and GFS are in good agreement spreading some showers and storms into southwest portions of the PAH forecast area by Friday afternoon, with showers and storms spreading northeast across our entire region Friday night. Went with chance pops for our southwest on Friday, the likely southwest to good chance northeast for Friday night. It will remain warm into tonight, and the air behind the cold front is not much cooler than our current air mass, so temperatures will only drop back a few degrees for Thursday into Friday night. .LONG TERM...(Saturday through Wednesday) Issued at 244 PM CDT Wed Apr 27 2016 At the beginning of the period, a complex pattern over the west US will be characterized by a couple of lows over the Intermountain West and Plains. A warm front will be in the vicinity. Will maintain high PoPs for convection Saturday through Saturday night as energy ejects ENE across the region from the trof to our west. PoPs for convection will linger into Sunday. For the Monday through Wednesday time frame, confidence lowers considerably with respect to the evolution of the mid tropospheric flow pattern. Will leave a slight chance of showers in for Tuesday/Wednesday as multiple solutions suggest the chance. Other periods will be dry for now. However, there will likely be adjustments to minimal PoP chances. Used a blend of operational and ensemble MOS with our existing numbers for temperatures. && .AVIATION... Issued at 244 PM CDT Wed Apr 27 2016 Shra and Tsra are expected to develop through 00z across the TAF sites, then taper off from west to east from 02z to 06z. Shra and tsra are still possible after 06z due to a passing cold front, but chances are too low to include for now. MVFR conditions are likely with storms, VFR conditions are expected away from showers and storms. Winds will be from the southeast to south at 8 to 12 kts with some higher gusts possible into this evening, becoming southwest around 5 kts during the overnight. Gusty winds and hail will be possible with stronger storms. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...CN AVIATION...RST
Hazardous weather outlook, Apr 27, 3:02 AM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 302 AM CDT WED APR 27 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 302 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, PARTICULARLY THIS AFTERNOON AND EVENING, ACROSS THE BULK OF THE QUAD STATE REGION. DAMAGING WIND AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER HAZARDS EXPECTED, BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. HEAVY RAIN AND LIGHTNING WILL POSE ADDITIONAL HAZARDOUS THREATS WITH STRONG OR SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE FORECAST THIS WEEKEND AND MAY INCLUDE HEAVY RAIN AND SEVERE WEATHER HAZARDS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATER TODAY.
In the hours before
Local storm report, Apr 27, 4:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
459 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM FUNNEL CLOUD 2 N GREENVILLE 37.24N 87.18W
04/27/2016 MUHLENBERG KY TRAINED SPOTTER
&&
BP2Local storm report, Apr 27, 5:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
512 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 2 N CENTRAL CITY 37.32N 87.13W
04/27/2016 E1.00 INCH MUHLENBERG KY EMERGENCY MNGR
&&
BP2Local storm report, Apr 27, 5:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
517 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL BREMEN 37.36N 87.22W
04/27/2016 E0.88 INCH MUHLENBERG KY TRAINED SPOTTER
&&
BP2Local storm report, Apr 27, 5:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
519 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FUNNEL CLOUD 5 NW PRINCETON 37.16N 87.95W
04/27/2016 CALDWELL KY TRAINED SPOTTER
&&
RSTLocal storm report, Apr 27, 5:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
528 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL BREMEN 37.36N 87.22W
04/27/2016 E1.75 INCH MUHLENBERG KY LAW ENFORCEMENT
GOLFBALL SIZE HAIL ALSO REPORTED IN MOORMAN
&&
RSTLocal storm report, Apr 27, 5:29 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
529 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FUNNEL CLOUD CENTRAL CITY 38.55N 89.13W
04/27/2016 MARION IL LAW ENFORCEMENT
REPORTED AT CENTRAL CITY ELEMENTARY SCHOOL
&&
RSTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:14 PM CDT | Areal Flood Advisory | PAH | Daviess | 3 hr |
| Apr 27, 9:14 AM CDT | Special Weather Statement | PAH | Caldwell, Calloway, Christian, Crittenden, Daviess, Henderson and 10 more | 61 min |
| Apr 27, 4:03 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 27 min |
| Apr 27, 4:19 PM CDT | Tornado Warning | PAH | Hopkins, Muhlenberg | 26 min |
| Apr 27, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 27 min |
| Apr 27, 4:35 PM CDT | Special Weather Statement | PAH | Marshall | 40 min |
| Apr 27, 4:36 PM CDT | Tornado Warning | PAH | Muhlenberg | 24 min |
| Apr 27, 4:40 PM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Marshall | 35 min |
| Apr 27, 4:45 PM CDT | Tornado Warning | PAH | Hopkins, Muhlenberg | 30 min |
| Apr 27, 4:52 PM CDT | Tornado Warning | PAH | Hopkins, Webster | 23 min |
| Apr 27, 4:53 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 37 min |
| Apr 27, 4:55 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 20 min |
| Apr 27, 4:57 PM CDT | Flash Flood Warning | PAH | Crittenden, Livingston, Lyon, Marshall | 3 hr |
| Apr 27, 4:58 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Lyon | 32 min |
| Apr 27, 5:02 PM CDT | Tornado Warning | PAH | Muhlenberg | 28 min |
| Apr 27, 5:05 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union, Webster | 25 min |
| Apr 27, 5:15 PM CDT | Tornado Warning | PAH | McLean, Webster | 30 min |
| Apr 27, 5:28 PM CDT | Areal Flood Warning | PAH | Muhlenberg | 62 min |
| Apr 27, 6:00 PM CDT | Tornado Warning | PAH | Hopkins, McLean | 15 min |
| Apr 27, 6:10 PM CDT | Tornado Warning | PAH | Daviess, McLean | 20 min |
| Apr 27, 6:14 PM CDT | Flash Flood Warning | PAH | Daviess, McLean | 3 hr |
| Apr 27, 6:17 PM CDT | Tornado Warning | PAH | Daviess, McLean | 13 min |
| Apr 27, 6:31 PM CDT | Areal Flood Warning | PAH | Hopkins | 89 min |
| Apr 27, 6:33 PM CDT | Tornado Warning | PAH | Daviess | 12 min |
| Apr 27, 6:45 PM CDT | Tornado Warning | PAH | Daviess | 30 min |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.